Hail, Sumner
- When
- May 15, 2:32 PM CST
- Where
- Sumner County, Westmoreland
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 36.570, -86.250
A tSpotter report on Twitter indicated penny size hail fell in Westmoreland.
Scattered showers and thunderstorms developed during the afternoon hours on May 15 across Middle Tennessee. One report of hail was received in Sumner County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Scattered showers and thunderstorms developed during the afternoon hours on May 15 across Middle Tennessee. One report of hail was received in Sumner County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 15, 1:38 PM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 238 PM CDT FRI MAY 15 2015 .DISCUSSION...AFTER MORE THAN 2 WEEKS WITHOUT SIGNIFICANT RAIN FOR MOST OF MID TN...SCATTERED THUNDERSTORMS HAVE DEVELOPED. THE POTENTIAL FOR WET WX WILL CONTINUE THROUGHOUT THE WEEKEND... ESPECIALLY ON SATURDAY. THIS IS GOOD NEWS TO MANY...BUT LOTS OF OUTDOOR EVENTS WILL BE IN JEOPARDY. FOR THE REMAINDER OF TODAY...SCATTERED SHOWERS AND STORMS WILL CONTINUE WITH POPS AROUND 40 PERCENT. NO SIGNIFICANT BOUNDARIES ARE EVIDENT TO INDICATE ANY SPECIFIC LOCATIONS THAT WILL BE IMPACTED. THE ACTIVITY WILL TEND TO DIMINISH AS THE SUN SETS THIS EVENING. OVERNIGHT...A FEW SHOWERS OR STORMS WILL LINGER...AND THE ACTIVITY MAY INCREASE AGAIN TOWARD DAYBREAK. A FEW AREAS OF FOG ARE POSSIBLE WITH LOWS IN THE MUGGY 60S. FOR SATURDAY...ALL SIGNS POINT TO LOTS OF SHOWERS AND THUNDERSTORMS. LOW LEVEL SOUTHERLY FLOW WILL CONTINUE TO BRING MOIST AIR FROM THE GULF WHILE SOUTHWEST FLOW ALOFT ADDS MOISTURE AND A COUPLE OF SHORTWAVE TROUGHS. PRECIPITABLE WATER VALUES WILL APPROACH 2 INCHES...ESPECIALLY OVER OUR NORTHWEST COUNTIES. THE GREATEST RAINFALL COVERAGE WILL BE SATURDAY MORNING THROUGH EARLY AFTERNOON WITH THE MAIN SHORTWAVE. AFTER THAT...THE COVERAGE WILL DECREASE...BUT THERE WILL CONTINUE TO BE PLENTY OF MOISTURE AND ADEQUATE INSTABILITY TO GENERATE CLUSTERS OF SHOWERS AND THUNDERSTORMS. RAINFALL AMOUNTS FOR SATURDAY WILL RANGE FROM ONE QUARTER TO ONE INCH...WITH THE HIGHER TOTALS EXPECTED GENERALLY OVER THE NORTHWEST HALF OF MID TN. BECAUSE OF THE RAIN AND CLOUDS...WE WILL GO ON THE LOW SIDE OF GUIDANCE TEMPERATURES FOR SATURDAY. THE COVERAGE OF SHOWERS AND STORMS WILL DECREASE SATURDAY NIGHT THROUGH SUNDAY...TO 40-50 PERCENT. CONDITIONS WILL REMAIN QUITE MUGGY WITH LOWS IN THE MID TO UPPER 60S. LOWER RAIN COVERAGE AND SOME INTERVALS OF SUNSHINE WILL BRING WARMER TEMPS ON SUNDAY...MAINLY LOW TO MID 80S. RAIN CHANCES WILL INCREASE AGAIN SUNDAY NIGHT INTO MONDAY AS A COLD FRONT APPROACHES. ANOTHER QUARTER TO 1 INCH OF RAINFALL IS EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT. FORTUNATELY...WE DO NOT EXPECT ANY WIDESPREAD OR ORGANIZED SEVERE WX. COOLER AND DRIER AIR WILL FOLLOW THE FRONT FOR MIDWEEK. A COUPLE OF DISTURBANCES WILL BRING A SMALL CHANCE FOR SHOWERS BY THURSDAY ...THEN TRENDING WARM AND UNSETTLED AGAIN FOR NEXT WEEKEND. 13 && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 78 67 85 / 40 90 40 50 CLARKSVILLE 66 77 66 84 / 40 100 40 50 CROSSVILLE 63 73 63 79 / 40 70 50 50 COLUMBIA 67 78 67 85 / 40 80 40 50 LAWRENCEBURG 67 77 66 84 / 40 80 40 50 WAVERLY 66 78 66 84 / 40 100 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT FRI MAY 15 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-161000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 27
The Nashville radar (KOHX), 46 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
1 hail. Local standard time, as filed.
A tSpotter report on Twitter indicated penny size hail fell in Westmoreland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567692.